MAUDE Adverse Event Report: CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE

CORCYM CANADA CORP. PERCEVAL SUTURELESS AORTIC HEART VALVE; TISSUE HEART VALVE
Model Number PVS21
Medical Device Problem Code Incomplete Coaptation (2507)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was notified of an intra-operative explant of a perceval s sutureless aortic valve pvs21 / size s that occurred on (b)(6) 2023 during an isolated avr procedure performed through mini sternotomy.Reportedly, one of the leaflets was appearing more tensioned than the others, resulting in insufficient coaptation.The prosthesis was thus replaced with another perceval valve of the same size with a good outcome, as confirmed by the intraoperative tee check.Approximately 30 minutes of clamping time and 45 minutes of perfusion time were added to the procedure without adverse consequences to the patient, who remained stable throughout the delay in surgery.As per additional information received, patient's native valve was functional bicuspid and there were no abnormal geometries in the patinet's annulus, as confirmed by the pre-operative assessment performed through ct and ultrasound.Pre-operative assessment also confirmed an stj-annulus ratio < 1.3, which is in accordance to the patient anatomical characteristics inidcated in perceval valve ifus.It was confirmed that the sizing procedure was performed according to protocol and a complete decalcification of the annulus was performed prior to implanting the perceval valve involved in the event.
 
Additional Manufacturer Narrative
The manufacturer is following up on the return of the device, as the prosthesis involved has not yet been received, and will submit a follow-up report upon receipt of the device or further information.
 
Additional Manufacturer Narrative
The manufacturing and material records for the perceval heart valve, model #icv1208, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by the manufacturer¿s quality engineering.The results confirmed that this valve has been manufactured and controlled in accordance with the specifications for a (model #icv1208) perceval heart valve at the time of manufacture and release.The involved perceval s prosthesis was returned to the manufacturer for analysis and was received in general good storage conditions.After decontamination, the valve was visually inspected without highlighting elements of non-conformity according to the specifications.The height of each leaflet was verified by means of the specific tool resulting in conformity.A hydrodynamic test was then conducted applying experimental conditions in accordance with the en iso 5840:2021.The effective orifice area (eoa) at 70 bpm, 5.0 l/min of cardiac output and mean backpressure of 100 mmhg was 2.20 cm2, above the iso 5840 minimum requirement of 1.05 cm2.For a cardiac output of 5.0 l/min and mean aortic pressure of about 100 mmhg, the regurgitant fraction was 3.3 % which is in compliance with the requirement of iso 5840 (rf% < 10%) for a prosthesis of equivalent size.Regarding the full coaptation of the leaflets, no anomalies were observed during the open/close cycle in normotensive conditions; in hypotensive conditions, which, although not representative of normal functioning, were tested to evaluate the possible valve behaviour during the weaning phase of the surgery, a slight central leakage was detected.As for the reported appearance of one of the leaflets, which seemed to be more tense and was evaluated as providing insufficient coaptation, the manufacturer noted that, actually, one of the leaflets appears slightly tensioned when observing the valve on the bench, in non-working conditions; this appearence is also barely noticeable in the images taken during the hydrodynamic test in normotensive conditions with the prosthesis in open configuration.It should be noted though that it was not detectable on the pictures documenting the steady flow test performed at the time of manufacture and release and in those documenting the valve behaviour in closed configuration during the hydrodynamic test in normotensive conditions, however, as documented by the results of the hydrodynamic test, the above mentioned appearance does not compromise the correct and complete coaptation of the prosthesis in any way.In conclusion, based on the performed analysis, the claimed issue (insufficient coaptation) was not confirmed by the investigation carried out (i.E.Hydrodynamic test) whose results were in compliance with the standard of en iso 5840:2021.

Brand Name
PERCEVAL SUTURELESS AORTIC HEART VALVE
Common Device Name
TISSUE HEART VALVE
Manufacturer (Section D)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA  V5J 5M1
Manufacturer (Section G)
CORCYM CANADA CORP.
5005 north fraser way
burnaby, bc V5J 5 M1
CA   V5J 5M1
Manufacturer Contact
laura mannino
5005 north fraser way
burnaby, bc V5J 5-M1
CA   V5J 5M1
MDR Report Key18279748
Report Number3004478276-2023-00210
Device Sequence Number12328286
Product Code LWR
UDI-Device Identifier00896208000412
UDI-Public(01)00896208000412(240)ICV1208(17)260908
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
P150011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/08/2026
Device Model NumberPVS21
Device Catalogue NumberICV1208
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2023
Supplement Date Received by Manufacturer12/12/2023
12/20/2023
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date01/10/2024
01/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale